Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 28, 2007, 9:08 AM CST for 8 counties in Texas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2007, 9:08 AM CST (15:08 UTC)
- Expired
- Dec 29, 2007, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 281514 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 AM CST FRI DEC 28 2007 TXZ248>255-290000- /O.UPG.KBRO.FW.A.0010.071228T1600Z-071228T2300Z/ /O.NEW.KBRO.FW.W.0006.071228T1508Z-071229T0600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 908 AM CST FRI DEC 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. INCREASING NORTHWEST WIND AND MUCH DRIER AIR CONTINUE TO FILTER INTO DEEP SOUTH TEXAS BEHIND A COLD FRONT. RELATIVE HUMIDITY VALUES WILL DROP INTO THE TEENS AND 20S DURING THE AFTERNOON...AND 20 FOOT WINDS WILL GUST TO 20-30 MPH AT TIMES. GIVEN THE DRY FUELS...THESE WEATHER CONDITIONS WILL PROMOTE AN INCREASED RISK FOR NEW FIRES AND DANGEROUS FIRE BEHAVIOR. FIRE BANDS EXIST OVER MUCH OF THE RIO GRANDE VALLEY THROUGH THE JANUARY 1ST. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ PHILO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 28, 9:00 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 28, 9:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 AM CST FRI DEC 28 2007 .DISCUSSION...A COLD FRONT MOVED THROUGH THE AREA EARLIER THIS MORNING CAUSING GUSTY NORTHWEST WINDS AND COOLER TEMPERATURES IN ITS WAKE. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.00 AND A K-INDEX OF -5. THE BOUNDARY LAYER RELATIVE HUMIDITIES SHOWED BELOW 40 PERCENT IN MOST LEVELS OF THE ATMOSPHERE CAUSING VERY LITTLE CHANCE FOR RAIN THE NEXT FEW DAYS. WILL PUT MORE CLOUDINESS IN THE FORECAST FOR TODAY AND SATURDAY DUE TO A SIGNIFICANT AMOUNT OF MIDDLE AND HIGH CLOUDINESS. A STRONG COLD FRONT COULD MOVE THROUGH THE AREA LATE NEW YEARS NIGHT CAUSING MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. TEMPERATURES IN THE 30S TO LOWER 40S FOR THE MORNING OF THE 2ND OF JANUARY WOULD NOT BE THAT UNCOMMON. AN OMEGA BLOCK IS BEGINNING TO SET UP FOR THE BEGINNING OF THE NEAR YEAR WITH A HIGH PRESSURE RIDGE ALONG THE WEST COAST AND A LOW PRESSURE AREA AROUND HUDSON BAY. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES EXPECTED AT THIS TIME. && .FIRE WEATHER...GUSTY NORTHWEST AND LOWERING RELATIVE HUMIDITY BEHIND THE COLD FRONT TODAY PROMPTED A FIRE WEATHER WARNING THROUGH MIDNIGHT TONIGHT. && .MARINE...DEEP S TX GULF WINDS ARE SLOWLY INCREASING THIS MORNING....AS COOLER AIR POUR ION OUR REGION. REPORT FROM MARINE OBSERVERS INDICATES 30 KTS WITH GUSTS TO 36 KTS NEARSHORE...AND STRONG NORTH WNDS HAVE NOT MATERIALIZED AT BUOY020 THIS HOUR...WITH REPORTS OF 35025G33KT 4.9FT A/7 SECS AND BUILDING RAPIDLY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH THE EVENING. WINDS GRADUALLY VEER NORTHEAST TO EAST THROUGH MONDAY BEFORE A VERY STRONG FRONT PUSHES INTO THE WESTERN GULF MONDAY NIGHT AND TUESDAY. SMALL CRAFT ADVISORIES ARE LIKELY WITH GALE WARNINGS BECOMING A GOOD POSSIBILITY AS STRONG HIGH PRESSURE BUILDS INTO TEXAS THROUGH WEDNESDAY. && .AVIATION...CIGS STILL OVC015 AT BRO THIS MRNG...WITH NW WNDS AT 15 MPH. NORTHWEST WINDS BEHIND THE FRONT WILL BE GUSTY THROUGH MID DAY BEFORE RELAXING LATE IN THE AFTERNOON AND CIGS SHUD JUMP TO BKN200 IN THE NEXT HOUR OVR ALL OF THE VLY AS THE SRN STREAM IS DIRECTLY OVRHD. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA FOR GMZ130-132-135-150-155-170-175 THROUGH 02Z SAT. RED FLAG WARNING TXZ248>257 THROUGH 06Z TONIGHT. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/58
Hazardous weather outlook, Dec 28, 5:07 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 507 AM CST FRI DEC 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 507 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS THROUGH THE AFTERNOON FOR INCREASING NORTH WINDS AND BUILDING SEAS IN WAKE OF A COLD FRONT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. BREEZY WINDS AND LOW HUMIDITIES COMBINED WITH DRY FUELS WILL ELEVATE THE WILDFIRE RISK TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION MONDAY NIGHT WITH A PROLONG PERIOD OF STRONG WINDS OVER THE COASTAL WATERS AND COLD TEMPERATURES INLAND. SMALL CRAFT ADVISORIES AND POSSIBLE GALE WARNINGS ARE ANTICIPATED FROM MONDAY NIGHT THROUGH AT LEAST WEDNESDAY AFTERNOON. WILDFIRE RISK WILL BE ELEVATED WITH ANOTHER ROUND OF BREEZY CONDITIONS AND OR LOW HUMIDITIES TUESDAY THROUGH THURSDAY. LOW TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS COULD APPROACH OR DROP BELOW FREEZING ACROSS MANY AREAS OF DEEP SOUTH TEXAS INCLUDING PORTIONS OF THE RIO GRANDE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.